Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 270, NWS Shreveport, LA

September 15, 2005Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 15, 2005, 1:06 PM CDT for Sevier County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2005, 1:06 PM CDT (18:06 UTC)
Expired
Sep 15, 2005, 2:00 PM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 142 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 151806
SVRSHV
ARC133-151900-
/O.NEW.KSHV.SV.W.0270.050915T1806Z-050915T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
106 PM CDT THU SEP 15 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 200 PM CDT

* AT 101 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR DE QUEEN...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE QUEEN BY 110 PM CDT
  GILLHAM BY 115 PM CDT
  9 MILES NORTH OF LOCKESBURG BY 130 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 200 PM CDT.

LAT...LON 3419 9410 3395 9408 3389 9404 3383 9408
      3387 9423 3390 9427 3398 9446 3417 9446
      3420 9435

$$

17
1 follow-up statement
000 
WWUS54 KSHV 151841
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
139 PM CDT THU SEP 15 2005

ARC133-151900-
/O.CON.KSHV.SV.W.0270.000000T0000Z-050915T1900Z/
SEVIER AR-
139 PM CDT THU SEP 15 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR
SEVIER COUNTY...

AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
WHILE THE INITIAL THUNDERSTORM HAD WEAKENED...IT WAS PART OF A BAND 
OF THUNDERSTORMS THAT STRETCHES SOUTHWESTWARD ACROSS THE COUNTY. THE 
STRONGEST THUNDERSTORM NOW...WAS EAST OF HORATIO...MOVING TOWARD 
LOCKESBURG. 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3419 9410 3395 9408 3389 9404 3383 9408
      3387 9423 3390 9427 3398 9446 3417 9446
      3420 9435

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 11:11 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 15, 11:11 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CDT THU SEP 15 2005

.DISCUSSION...

AS OF LATE MORNING...CONVECTION IS JUST NOW ENTERING EXTREME
NORTHWEST MCCURTAIN COUNTY. OUTFLOW FROM THIS AREA OF CONVECTION IS
A LITTLE FURTHER SOUTH...JUST ENTERING RED RIVER COUNTY IN NORTHEAST
TEXAS. WITH ATMOSPHERE A LITTLE MORE UNSTABLE TODAY AS PER MORNING
SHV SOUNDING...EXPECT SCATTERED CONVECTION TO DEVELOP AS TEMPS REACH
THE MID 90S. BEST AREA FOR DEVELOPMENT AHEAD OF BOUNDARY LOOKS TO BE
ALONG ELD-SHV-JSO LINE. WILL UP POPS ON UPDATE IN NORTHERN MOST
ZONES TO ACCOUNT FOR CURRENT CONVECTION AND READJUST SCATTERED POP
AREA ALONG LINE PREVIOUSLY MENTIONED. TEMPS MAY NEED TO BE LOWER NORTH
DUE TO CLOUDINESS AND RAIN.

&&

.POINT TEMPS/POPS...
SHV  97  74  90  71 /  20  50  20   0
MLU  96  73  89  70 /  20  50  20   0
DEQ  88  66  86  61 /  60  30  20   0
TXK  94  69  88  67 /  40  50  20   0
ELD  97  70  87  66 /  40  50  20   0
TYR  96  74  90  71 /  20  50  20   0
GGG  96  74  90  71 /  20  50  20   0
LFK  97  76  90  72 /  20  30  30   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Sep 15, 12:32 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1232 PM CDT THU SEP 15 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1232 PM CDT THU SEP 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY
ALONG AND NORTH OF INTERSTATE 20.  SOME STORMS COULD BECOME SEVERE
THIS AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM THESE STORMS
WILL BE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

14

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.